Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Noticed swelling in ankles. Taking hydroclorize. Suggest

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
I have noticed lately that my ankles are abit swollen I just turned 80. I take a 1/2 of a pill of hydroclorize daily. However I drink 3 mugs of coffee in the AM daily? hydrochlorothiazide 25 mg i/2 daily

I have rather puffy veins in my legs. Maybe this is causing the swollen ankles. I am trying to give you as much info as I can
Posted Wed, 5 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

     If the swelling is on one side, local causes like inflammation or injury; venous or lymphatic obstruction will be the priority...
     If it is on both sides, systemic causes are responsible. Heart, Lungs, Kidney and Liver are the basic reasons...Anaemia, low proteins contribute.... In these circumstances, there are other gross symptoms and signs, as pointers..
     You have given the answer yourself! The swelling is most likely from the veins / Chronic venous insufficiency is common with age / The veins drain against gravity / not pumped as in arteries; muscles help. / They have valves to prevent back flow / With age, valves get weak; help from muscles is diminished with reduced physical activity – leading to increased hydrostatic pressure, capillary leak and swelling...
     Doppler study of the leg veins will confirm / Have basic investigations like ECG and blood tests (blood counts, kidney and liver function) to rule out other causes. See your doctor...
As you say, you are really blessed, to take the least number of medicines...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor